What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 8, 12:33 AM EST, 16 minutes earlier.
Area forecast discussion, Oct 8, 12:33 AM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
133 AM EDT Fri Oct 8 2021
.UPDATE...
Update for 06z aviation discussion.
&&
.PREV DISCUSSION... /Issued 1035 PM EDT Thu Oct 7 2021/
Update...
Have added another row of counties on the eastern side of the
Flash Flood Watch since guidance indicated most showers/storms
would be over portions of east and central overnight. Showers
have generally diminished in coverage so not looking for
widespread areas of rain...but in this air mass it is hard to
pick a favored location for redevelopment. Have made no big
changes to the forecast otherwise.
41
SHORT TERM /Tonight through Friday Night/...
The closed off low that has been positioned over the Lower
Mississippi River Valley the past few days continues to move
northward into the Midwestern CONUS. At this time, southwesterly
upper flow persists over Georgia, keeping a warm and moist airmass
in place over the forecast area through this afternoon. As the
closed low continues to move away from the area and turn eastward,
dry upper level air will spread over the area. As upper level dry
air builds into the area, precipitable water values will steadily
decrease, falling from 1.5 - 1.75 inches this afternoon to 1.0 -
1.25 inches by Friday night. Nonetheless, easterly to southeasterly
low level flow will continue to bring in ample low-level moisture,
and as multiple disturbances traverse the upper level flow on the
southeastern side of the cutoff low, they will still allow for the
development of scattered to numerous showers and thunderstorms.
Cloud ceilings have been slow to improve across much of north and
central Georgia this morning, and diurnal destabilization is
expected to be fairly limited across the majority of the forecast
area, and the coverage of thunderstorms is therefore expected to
remain isolated. The best warming has been observed in the far
southern tier, which is contributing to SBCAPE values of 2000-2500
J/kg. The far southern portions of the forecast area will be the
most likely location for thunderstorm development. Widespread
severe weather is not anticipated, although a strong storm or two
could produce gusty winds. Wet antecedent conditions persist
across the entire area, especially in central Georgia, where the
highest rainfall totals have been observed thus far this week.
Heavy rainfall from training storms could therefore pose a high
risk for flash flooding, and the Flash Flood Watch remains in
place through this evening.
On Friday, the closed low will re-open as it continues to move
northeast and is finally and mercifully absorbed by a broad upper
trough covering much of the eastern CONUS. The axis of the trough
will set up to the immediate west of Georgia, and disturbances
rotating around the base of the trough will allow for more scattered
showers and isolated thunderstorms once again. As the trough axis
moves eastward throughout the day, rain chances will begin to
diminish from west to east across the forecast area. The highest
rain chances and amounts will be located across central and eastern
Georgia throughout the day on Friday, where an additional 1-2 inches
of rain, along with some locally higher amounts, will be possible
through the remainder of the short term period. Rain chances are
then expected to come to an end during the overnight hours Friday
night into Saturday morning as northwesterly flow sets up behind the
trough axis, leading to a drier weather pattern as we go into the
weekend.
King
LONG TERM /Saturday through Thursday/...
Long term forecast looks to be primarily dry. Synoptic pattern shows
a cutoff low forming just east of the area, shifting the local CWA
into a more northwesterly upper level flow as moisture continues to
be pushed to our east. Ridging is expected to build in from the Gulf
of Mexico through the weekend with dry conditions expected. By early
next week another low forms and pushes into the northern Plains by
Wednesday. This low lifts rather quickly, but not before introducing
a little moisture across the local forecast area on Tuesday. Towards
the end of the period, the ridge begins to flatten, but overall not
really expecting much in the way of precipitation through the next 7
days.
High temperatures through the extended period are forecast to be in
the 70s in the mountains, with upper 70s to the 80s elsewhere,
around 3 to 8 degrees above average. Low temperatures will be in the
50s in the mountains, with 60s elsewhere, around 8 to 15 degrees
above average.
Reaves
&&
.AVIATION...
06Z Update...
CIGS have begun to fall to IFR at most sites this morning. IFR/LIFR
with patchy fog anticipated through the early morning hours.
Drier weather expected today. Most showers and isolated
thunderstorms are expected to east of the terminals after 18Z.
Light easterly winds will gradually shift to the N/NW today and
stay 5 to 8kts.
//ATL Confidence...06Z Update...
Medium confidence on all elements.
28
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 78 62 80 60 / 50 20 10 5
Atlanta 78 62 80 62 / 30 10 5 5
Blairsville 73 55 77 55 / 50 20 10 5
Cartersville 79 60 81 61 / 20 5 0 5
Columbus 82 63 83 63 / 20 5 0 5
Gainesville 75 61 79 61 / 40 20 10 5
Macon 82 62 83 61 / 40 20 5 5
Rome 81 60 83 61 / 10 5 0 5
Peachtree City 80 60 81 60 / 30 5 5 5
Vidalia 82 66 83 64 / 60 20 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...
Forsyth...Gilmer...Glascock...Gordon...Greene...Gwinnett...
Hall...Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Jones...Lamar...Lumpkin...Macon...
Madison...Marion...Meriwether...Monroe...Morgan...Murray...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...White...
Whitfield...Wilkes...Wilkinson.
&&
SHORT TERM...28
LONG TERM....Lusk
AVIATION...28
Hazardous weather outlook, Oct 7, 10:14 PM EST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1114 PM EDT Thu Oct 7 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1114 PM EDT Thu Oct 7 2021
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Locally heavy rainfall and isolated thunderstorms will continue
through tonight, which could lead to localized flash flooding. A
Flash Flood Watch remains in effect for portions of north and central
Georgia through tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated thunderstorms are possible across much of north and central
Georgia Friday, and across the far eastern portions of the area
on Saturday. The primary threat with any thunderstorms will be
occasional lightning and locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Oct 7, 9:33 PM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 PM EDT Thu Oct 7 2021
GAZ095-105-107-080300-
Dooly GA-Houston GA-Pulaski GA-
1033 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northwestern
Pulaski, northeastern Dooly and south central Houston Counties
through 1100 PM EDT...
At 1032 PM EDT, a strong thunderstorm was near Mock Springs, or 11
miles northeast of Vienna, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hawkinsville, Unadilla, Browndale, Mock Springs and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3217 8369 3224 8377 3238 8363 3234 8350
3223 8350
TIME...MOT...LOC 0232Z 245DEG 8KT 3221 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 7, 10:27 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1127 PM EDT Thu Oct 7 2021
GAZ096-107-109-080400-
Bleckley GA-Dodge GA-Pulaski GA-
1127 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northwestern Dodge,
central Pulaski and southwestern Bleckley Counties through MIDNIGHT
EDT...
At 1126 PM EDT, a strong thunderstorm was over Hawkinsville, moving
east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cochran, Hawkinsville, Browndale, Ocmulgee Public Fishing Area,
Paulk, Mobley Crossing, Hartford, Pulaski State Prison, Porter and
Baileys Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3221 8357 3230 8361 3236 8356 3245 8333
3219 8327
TIME...MOT...LOC 0326Z 257DEG 11KT 3227 8352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 7, 10:58 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1158 PM EDT Thu Oct 7 2021
GAZ096-107-109-080430-
Bleckley GA-Dodge GA-Pulaski GA-
1158 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northwestern Dodge,
northeastern Pulaski and central Bleckley Counties through 1230 AM
EDT...
At 1157 PM EDT, a strong thunderstorm was over Mobley Crossing, or
near Hawkinsville, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cochran, Hawkinsville, Chester, Dubois, Coley Station, Gresston,
Empire, Yonkers, Mobley Crossing, Roddy, Baileys Park, Paulk,
Goldsboro, Hartford, Pulaski State Prison and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3225 8344 3234 8351 3253 8325 3230 8308
TIME...MOT...LOC 0357Z 238DEG 12KT 3230 8341
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 7, 11:04 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1204 AM EDT Fri Oct 8 2021
GAZ083-096-080430-
Bleckley GA-Twiggs GA-
1204 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southern Twiggs and
north central Bleckley Counties through 1230 AM EDT...
At 1204 AM EDT, a strong thunderstorm was over Tarversville, or 11
miles southwest of Jeffersonville, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jeffersonville, Danville, Marion, Tarversville and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3249 8349 3255 8354 3256 8354 3257 8355
3258 8354 3259 8354 3275 8336 3256 8321
3248 8349
TIME...MOT...LOC 0404Z 239DEG 15KT 3256 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 7, 11:32 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1232 AM EDT Fri Oct 8 2021
GAZ096-097-109-080500-
Laurens GA-Bleckley GA-Dodge GA-
1232 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of west central
Laurens, northwestern Dodge and central Bleckley Counties through 100
AM EDT...
At 1231 AM EDT, a strong thunderstorm was over Empire, or near
Cochran, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Chester, Cadwell, Dubois, Empire, Yonkers, Rebie, Roddy,
Rowland and Gresston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3228 8333 3237 8339 3252 8314 3231 8302
TIME...MOT...LOC 0431Z 254DEG 13KT 3233 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 7, 11:50 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1250 AM EDT Fri Oct 8 2021
GAZ083-084-096-097-080515-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
1250 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
Laurens, south central Wilkinson, southeastern Twiggs and north
central Bleckley Counties through 115 AM EDT...
At 1250 AM EDT, a strong thunderstorm was near District Path, or near
Jeffersonville, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jeffersonville, Danville, Montrose, Allentown and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3251 8337 3261 8343 3274 8321 3257 8311
TIME...MOT...LOC 0450Z 244DEG 13KT 3259 8333
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH